European Journal of Pediatrics

, Volume 126, Issue 4, pp 271–274 | Cite as

Generalized oedema of newborn associated with the administration of dipyrone

  • Mehdi Bajoghli
  • Taj Saadat Ajudani
  • Manouchehr Gharavi
Original Investigations

Abstract

In fourteen infants, aged 9–60 days, with generalized oedema seen during a one year period the common denominator was the administration of dipyrone one to two days prior to the development of oedema. None of the other causes of oedema in early life could be incriminated in any of these babies. Pediatricians should be aware of this iatrogenic cause whenever they encounter a young infant with generalized oedema. Oedema disappeared in all the cases following discontinuation of dipyrone but anuria lasted for more than four days in one case. This study re-emphasizes the need to withold this potentially dangerous drug, especially during the neonatal period.

Key words

Generalized oedema Dipyrone Newborns 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Bajoghli, M.: Hemoglobinuria following the use of dipyrone in infants (in preparation)Google Scholar
  2. Forfar, J. O., Arneil, G. C.: Textbook of pediatrics, 1st ed. P. 1659, 1231. Edinburgh: Churchil Livingston 1973Google Scholar
  3. Goodman, L. S., Gilman, A.: The pharmacological basis of therapeutic, 5th ed. P. 348. New York: Mc Millan pub., 1975Google Scholar
  4. Goth, Andres: Medical pharmacology, 7th ed. P. 334. Saint Louis: C. V. Mosby Co. 1974Google Scholar
  5. Huguley, C. M. J. R.: Agranulocytosis induced by dipyrone, a hazardous antipyretic and analgesic. JAMA 189, 938–941 (1964)Google Scholar
  6. Illingworth, R. S.: Common Symptoms of Disease in Children, 5th ed. pp. 308–310. Oxford: Blackwell Scientific pub., 1975Google Scholar
  7. Ries, C. A., Sahud, M. A.: Agranulocytosis Caused by Chinese Herbal Medicines. Dangers of medications Containing Aminopyrine and phenylbutazone. JAMA 231, 352–355 (1975)Google Scholar
  8. Ritchie, J., Hetal: Edema and hemolytic anemia in premature infants. New Engl. J. Med. 279, 1185–1190 (1968)Google Scholar
  9. Rubin, M. I., Barrat, T. M.: Pediatric Nephrology, 1st ed. p. 84. Baltimore: Williams and Wilkins 1975Google Scholar
  10. Vaugham, V., Mckay, R.: Nelson Textbook of pediatrics, 10th ed. p. 360, 392, 1546. Saunders Co. phila. 1975Google Scholar
  11. Vilska, J.: Congenital Nephrotic syndrome, proceeding of the 13th International Congress of pediatrics 10, 5, 1971Google Scholar
  12. Ziai, M.: Pediatrics, 2nd ed, p. 852–855. Little, Brown and Co. 1975Google Scholar

Copyright information

© Springer-Verlag 1977

Authors and Affiliations

  • Mehdi Bajoghli
    • 1
  • Taj Saadat Ajudani
    • 1
  • Manouchehr Gharavi
    • 1
  1. 1.Department of PediatricsIsfahan University, Medical SchoolIsfahanIran

Personalised recommendations